MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BACTEC MGIT; SYSTEM, BLOOD CULTURING

BECTON DICKINSON & CO. (SPARKS) BACTEC MGIT; SYSTEM, BLOOD CULTURING
Catalog Number 445870
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: catalog # 445870, (b)(6): this complaint was that the instrument reported false positives.A field service engineer went on site and checked the instrument and cleaned the calibrators in all of the drawers.The fse stated the instrument would be monitored and the customer will conduct testing using different strains to verify the instrument's functionality.The case was closed.Since no instrument malfunction was noted, this is an unconfirmed complaint.The root cause of the complaint cannot be determined.No samples or parts were expected to be returned for this complaint and thus, a returned sample analysis is not required.Service history review was performed for the instrument and no recent additional work orders were observed for the complaint failure mode reported.Review of the device history record for instrument s/n (b)(6) was performed and there were no abnormalities related to this failure mode during manufacturing acceptance testing.Bd quality will continue to closely monitor for trends associated with results related complaints.No new risks or hazards, or changes to existing risks/hazards, were identified as a result of this complaint.
 
Event or Problem Description
It was reported while using the bd bactec¿ mgit¿ 960 instrument, there were false positive results.There was no report of patient impact.
 
Additional Manufacturer Narrative
E1: initial reporter facility name: (b)(6) hospital.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description

Brand Name
BACTEC MGIT
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key23828594
Report Number1119779-2025-05499
Device Sequence Number21149312
Product Code MDB
UDI-Device Identifier00382904458706
UDI-Public(01)00382904458706
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K974883
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number445870
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2025
Supplement Date Received by Manufacturer01/09/2026
Initial Report FDA Received Date12/17/2025
Supplement Report FDA Received Date01/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/16/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown